Thunderstorm Wind, Natrona
- When
- June 12, 4:44 PM MST
- Where
- Natrona County, (Cpr)natrona Co Arpt
- Measured
- 51 kt (59 mph)
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 42.900, -106.467
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at Jun 12, 2:08 PM MST, 2 hours 36 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 308 PM MDT TUE JUN 12 2001 SURFACE LOW SPINNING UP OVER SOUTHEAST WYOMING/NORTHEAST COLORADO. UPPER LOW DIGGING SOUTHEAST ACROSS THE PACIFIC NORTHWEST. SEVERAL SHORTWAVES AROUND THIS LOW SPINNING OUT AHEAD...ONE OF WHICH IS CROSSING THE AREA AT PRESENT. ALREADY SOME SEVERE WEATHER IN SOUTHWEST WYOMING...AND EXPECT A DECENT EVENING OF SUCH ACROSS THE AREA. MODELS SHOWING SURFACE TROF TO SET UP ALONG MONTANA/WYOMING BORDER TONIGHT AND TOMORROW...PROVIDING A FOCUS FOR PRECIPITATION ALONG AND MAINLY NORTH OF IT. HIGHLY UNCERTAIN FORECAST DUE TO WHAT HAPPENS WITH SURFACE LOW AND ASSOCIATED TROF. MODELS NOT DEPICTING ANY UPSLOPE FLOW FOR US AROUND SURFACE LOW...BUT HAVE A HARD TIME BELIEVING EASTERN COUNTIES WILL NOT SEE AT LEAST SOME OVERNIGHT...SO BETTER CHANCES OF RAIN THERE. COLD AIR FILTERS IN THIS EVENING AND TONIGHT WITH FRONT FROM THE WEST. NOT EXPECTING COLD ENOUGH AIR EAST OF DIVIDE FOR MUCH...IF ANY SNOW. TOMORROW A DIFFERENT STORY AS COLD AIR CONTINUES TO BARGE IN ALOFT WITH ARRIVAL OF STRONG UPPER LOW WHICH TRACKS ACROSS WYOMING TOMORROW/TOMORROW EVENING. LOOKS TO BE A COLD AND WINDY DAY WITH RAIN/SNOW SHOWERS AND LATE AFTERNOON AND EVENING THUNDERSTORMS. IN THE INTERIM...WILL POST SNOW ADVISORY FOR NORTHWEST MOUNTAINS DUE TO PROXIMITY OF SURFACE BOUNDARY AND UPPER LEVEL DYNAMICS. IMPROVING THURSDAY...AND LOOKING DECENT FOR THE END OF WEEK AND WEEKEND WITH A BIT OF WARMING. BEHIND THE CURVE SO THATS IT. .RIW...SNOW ADVISORY TONIGHT AND WEDNESDAY YELLOWSTONE...TETONS ...ABSAROKAS...AND SALT RANGE. VALONE
WYZ001>020-022>028-131040- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 340 PM MDT TUE JUN 12 2001 ...BRIEF RETURN TO WINTER IN JUNE... A POWERFUL LOW PRESSURE SYSTEM OVER THE NORTHWEST U.S. WILL MOVE ACROSS WYOMING TONIGHT AND WEDNESDAY MORNING. SHOWERS AND THUNDERSTORMS WILL CONTINUE THIS EVENING...WITH RAIN SHOWERS LASTING THROUGH THE NIGHT...WITH SNOW IN THE MOUNTAINS. MOUNTAINS OF NORTHERN WYOMING MAY SEE SIGNIFICANT ACCUMULATIONS WITH THIS STORM... WITH ACCUMULATIONS UP TO A FOOT IN YELLOWSTONE NATIONAL PARK BY LATE WEDNESDAY EVENING. HIGH TEMPERATURES WEDNESDAY WILL OCCUR EARLY... BEFORE A COLD FRONT PASSES THROUGH WYOMING DURING THE LATE MORNING INTO THE AFTERNOON. RAIN SHOWERS WILL BECOME MIXED WITH...OR CHANGE TO SNOW AS THE FRONT PASSES. THUNDERSTORMS WILL BE POSSIBLE IN THE AFTERNOON. TEMPERATURES ARE EXPECTED TO DROP BELOW FREEZING THURSDAY MORNING. IMPROVING CONDITIONS WILL BEGIN TO TAKE PLACE THURSDAY AS THE STORM SYSTEM PULLS OFF TO THE EAST. PEOPLE PLANNING TRAVEL TONIGHT AND WEDNESDAY SHOULD BE PREPARED FOR WET OR SLUSHY ROADS ACROSS WEST AND CENTRAL WYOMING...WITH WITH SNOW ON MOUNTAIN PASSES. CAMPERS AND BOATERS...BE READY FOR THE RAPID CHANGE TO WINTER-LIKE WEATHER...AND STRONG SHIFTING WINDS OVER LAKES AND RESERVOIRS. PEOPLE WITH PLANTS SENSITIVE TO COLD WEATHER SHOULD PROTECT THOSE PLANTS FROM POSSIBLE FROST WEDNESDAY NIGHT. WCJIN-WYNW-WYNE-WYSW TWB
WYZ013-014-122245- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 420 PM MDT TUE JUN 12 2001 AT 420 PM MDT DOPPLER WEATHER RADAR IN RIVERTON SHOWED AN AREA OF STRONG THUNDERSTORMS OVER SOUTHEAST FREMONT COUNTY...FROM JUST SOUTHEAST OF LANDER TO NEAR JEFFREY CITY. THESE STORMS WERE MOVING RAPIDLY NORTHEAST AT BETWEEN 40 AND 50 MILES AN HOUR... AND WILL MOVE THROUGH EASTERN FREMONT COUNTY AND INTO WESTERN NATRONA COUNTY DURING THE NEXT HOUR. HAIL...STRONG GUSTY WINDS ...BRIEF HEAVY RAIN AND FREQUENT LIGHTNING WILL ACCOMPANY THESE STORMS. IF YOU ARE CAUGHT OUTSIDE... SEEK REFUGE FROM THE STORM IN A STRONG BUILDING. BOATERS ON AREA LAKES SHOULD TAKE SHEzLTER. DO NOT SEEK SHELTER UNDER TREES OR OTHER ISOLATED TALL OBJECTS. NOLL WCJIN-WYNW
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON, WY
451 PM MDT TUE JUN 12 2001
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0210 PM 20 S GREEN RIVER WY 59 MPH TSTM WIND GUST
06/12/01 SWEETWATER REPORTED AT BUCKBOARD
MARINA ON FLAMING GORGE
RESERVOIR. REPORTED BY
SPOTTERS
0240 PM 15 SE ROCK SPRINGS WY 60 MPH TSTM WIND GUST
06/12/01 SWEETWATER ESTIMATED BY SPOTTER.
0301 PM 40 E RKS BITTER CREEK WY 63 MPH TSTM WIND GUST
06/12/01 SWEETWATER REPORTED AT HIGHWAY OBS
SITE
0330 PM 20 E WAMSUTTER WY 70 MPH TSTM WIND GUST
06/12/01 SWEETWATER REPORTED AT HIGHWAY OBS
SITE BETWEEN 331 PM AND 345
PM MDT.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON, WY
502 PM MDT TUE JUN 12 2001
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
I
0430 PM JEFFREY CITY WY 80 MPH TSTM WIND GUST
06/12/01 FREMONT
DALThe Riverton/Lander radar (KRIW), 165 km away, was scanning. The volume nearest the first event began at 23:43 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2001Every state in 2001This day in weather historyWarnings in Wyoming, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5251639.